On the permeability of binary packings of spheres

Research output: Contribution to journalArticlepeer-review

Authors

  • José S. Andrade
  • Krishnaswamy Rajagopal
  • Farid Benyahia
  • Esmail A. Foumeny
  • Colin McGreavy

Colleges, School and Institutes

External organisations

  • Universidade Federal Do Rio de Janeiro (UFRJ)
  • Department of Chemical Engineering
  • University of Leeds

Abstract

Macroscopic flow properties of packed beds are strongly dependent on the structure of the pore space. In the case of permeability, the classical approach in which this coefficient is related to the mean voidage cannot be systematically applied as a predictive methodology, because the mean voidage index does not account for the morphology and topology of the porous media. In this work, a modelling technique is developed which enables the effective permeability of a binary packing of spheres to be evaluated from a detailed structural and phenomenological description of the system. The results are then compared with experimental data to confirm the predictive capability of the model.

Details

Original languageEnglish
Pages (from-to)11-14
Number of pages4
JournalChemical Engineering & Technology
Volume15
Issue number1
Publication statusPublished - 1 Jan 1992